Alert archive / California / Flood Watches in 2018
Flood Watch 1, NWS Eureka, CA
NWS Eureka, CA issued this flood watch at Jan 24, 2018, 9:03 AM PST for Mendocino County, California. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2018, 9:03 AM PST (17:03 UTC)
- Expired
- Jan 24, 2018, 4:00 PM PST
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
- Flood severity
- None
County Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 139 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 5.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
735 WGUS66 KEKA 241703 FFAEKA URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Eureka CA 903 AM PST Wed Jan 24 2018 CAZ110-113-250000- /O.NEW.KEKA.FA.A.0001.180124T1703Z-180125T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northwestern Mendocino Interior-Southeastern Mendocino Interior- 903 AM PST Wed Jan 24 2018 ...FLOOD WATCH IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... The National Weather Service in Eureka has issued a * Flood Watch for a portion of northwest California, including the following areas, Northwestern Mendocino Interior and Southeastern Mendocino Interior. * Until 4 PM PST this afternoon * Moderate and potentially heavy rainfall may cause flooding along with rock or land slides in and below the burn scar. Severely burned areas are of particular concern. * Due to the potential flooding, this could quickly become a dangerous situation. Residents and persons traveling around the Redwood Valley burn scar area should remain alert and take extreme caution should flooding or debris flows develop. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this flood watch went out at Jan 24, 4:28 AM PST, 4 hours 35 minutes earlier.
Area forecast discussion, Jan 24, 4:28 AM PST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
428 AM PST Wed Jan 24 2018
.SYNOPSIS...Wet weather is forecast for the next couple of days.
Heavy rain is forecast for today and will transition to showery
precipitation for tomorrow. Near the coast, expect rain showers
and isolated thunderstorms with small hail while interior areas
see snow down to 2,500 feet.
&&
.DISCUSSION...A frontal system will continue to pass over the
region bringing widespread rainfall to northwest California. As of
this morning, Del Norte County has seen 0.5 to 1.14 inches of
rain while Humboldt and Trinity County has seen anywhere between
traceable amounts to roughly 0.25 inches of rain. Mendocino County
remains dry at this time; however, the rain is forecast to arrive
mid to late morning. Total rainfall accumulations for today will
be 0.5 to 3 inches for Mendocino County, 0.5 to 2 inches for
Trinity County, 1 to 2 inches for Humboldt, and a whooping 2 to 3
inches for Del Norte. Snow levels will remain fairly high for this
first round of rain, around 4,000 feet, but will fall as we head
into Thursday as colder air filters in behind this system.
Precipitation will become more showery in nature with snow
accumulating down to 2,500 feet for Trinity County and interior
Del Norte, Humboldt, and northeastern Mendocino Counties. From
Wednesday night through Friday morning, 2 to 7 inches of snow is
looking likely for the following locations: Collier Tunnel, Berry
Summit, Buckhorn Summit, and Oregon Mountain. Travel conditions
for these passes will likely be dreary as roads will become
slippery and visibilities will deterioate. Near the coast, look
for rain showers, isolated thunderstorms, and occasionally some
small hail in stronger showers and storms. Showers will continue
into Friday. Models continue to indicate that an atmospheric river
will impact northern NW California on Saturday, before shifting
to the north towards Oregon on Sunday. This may mean a wet
Saturday for NW CA, then drying on Sunday.
&&
.AVIATION...Conditions will deteriorate as the cold front continues
to track across the region bringing moderate rainfall to northwest
California airfields. South winds will be generally gusty through
the morning hours and diminish into the the afternoon. Ceilings are
generally VFR but may periodically deteriorate to MVFR and IFR with
periods of heavy rain. The frontal boundary should pass overhead
much of the north state by the evening with lingering showers
possible later tonight. /KML
&&
.MARINE...Southerly gales early this morning will gradually diminish
into the afternoon. Generally moderate, southwest winds will persist
through the rest of the work week with some near gales possible for
Saturday. Steep, wind driven waves will slowly settle through the
day with large westerly swell systems impacting the waters through
the weekend. Gale warnings are still set to expire with the 9 AM
marine update, although winds will continue to be gusty into the
afternoon. Small craft advisories for large seas will be needed once
the the gale warning expires. /KML
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Winter Weather Advisory from 4 PM this afternoon to 4 AM PST
Friday for CAZ102-105>108-111.
Wind Advisory until 6 AM PST early this morning for CAZ101.
Wind Advisory until 8 AM PST this morning for CAZ102-105-106.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 4 PM PST this afternoon for PZZ455.
Gale Warning until 9 AM PST this morning for PZZ450-470-475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Jan 24, 7:39 AM PST, 1 hour 24 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 739 AM PST Wed Jan 24 2018 CAZ102-105-106-251545- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior- 739 AM PST Wed Jan 24 2018 ...WIND ADVISORY IN EFFECT UNTIL 8 AM PST THIS MORNING... ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST FRIDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Winter Weather Advisory is currently in effect from this evening through early Friday morning above 2500 feet. Periods of heavy rain today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A Winter Weather Advisory is currently in effect from Wednesday evening through early Friday morning above 2500 feet. Snow from Wednesday evening through early Friday morning. Snow amount of around 2 to 7 inches. Roads will be slick due to snow. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-111-251545- Northern Trinity-Southern Trinity-Northeastern Mendocino Interior- 739 AM PST Wed Jan 24 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST FRIDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Winter Weather Advisory is currently in effect from this evening through early Friday morning above 2500 feet. Periods of rain today. especially below 2500 feet. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A Winter Weather Advisory is currently in effect from Wednesday evening through early Friday morning above 2500 feet. Snow from Wednesday evening through early Friday morning. Snow amount of around 2 to 7 inches. Roads will be slick due to snow. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-103-104-251545- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- 739 AM PST Wed Jan 24 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Periods of heavy rain today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Showers with a chance for thunderstorms on Thursday. Small hail will be possible in stronger showers and thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ109-110-112-113-251545- Mendocino Coast-Northwestern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 739 AM PST Wed Jan 24 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Periods of heavy rain today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Showers with a chance for thunderstorms on Thursday. Small hail will be possible in stronger showers and thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 9:03 AM PST | Small Craft Advisory | EKA | 66 hr | |
| Jan 24, 10:21 AM PST | Areal Flood Warning | EKA | Mendocino | 3 hr |
| Jan 24, 10:52 AM PST | Areal Flood Advisory | EKA | Humboldt, Mendocino, Trinity | 113 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.